any success in reversing Femara hair loss?

Hi all, I have been on Femara since May 19th, 2009, and my hair (and waistline) have drastically changed.
I am losing so much hair it's freakin me out. I just started using SWA Ojon stimulating shampoo, just bought vivscal supplements and shamppo...but I really wonder if any one had success in stopping the hair loss and regrowing. My onc is bald and looks at meweird cause I still have hiar. It was an attribute I liked about myself, and it was bad enough to lose it with adriamycin/cytoxin in original chemo in 03-04. I had massaged ev olive oil into my scalp then and my hair grew back thick and curly and white, but with supplementation, my hair grew out and only about 20% gray...I used to feel baby hair growing in but no longer do. Any suggestion?

Report post

6 replies. Join the discussion

I saw some research where melatonin was shown to protect the hair cells from chemo. I don't know if it would help with Femara. I don't think it could hurt to add it to your night time routine.

Report post

I'm determined to regrow mine back...
essaic tea, b vitamins, minerals including calcium magnesium, MSM , and sweet almond oil on the scalp
I also have had to stop blow drying my hair. I just trimmed my hair to the shoulders to lighten the load.
The swa shampoo is very good, smells wondeful. but expensive. Looking at WEN hair cleaner/conditioner. there is a special one to increase hair growth, expensive too but may be worth it ...

Essaic tea has been known to clean the liver of toxicity, blood too,as well as relieves cancer pain, and even 'cure' cancer. Was using it several years ago and did well with it, and then I got so busy with life, put cancer out of my mind and didn't bother, and Whammo! the beast came back...so I can never think I don't have this battle even if my tests and scans are NED (my goal)

see you soon C
xoxoJac

Report post

Hey J-
It's an unfortunate effect of severe estrogen deficiency rather than an effect of the drug itself, or so i've been told.
Personally, i think it's a combination of the two effects.
Let us know how the shampoo and supplements work - I'm curious...
:)

Report post

Damn it! I didn't know that Femara could cause that! Mine does seem to be thinning a little. Damn it!

Report post

Thanks for the encouragement.
How long was your mother on femara?
why was she off?
and how long has she been off femara?
I know my onc wants me to stay on femara as long
as it works, and it appears to be working on reducing the cancer. Tumor markers are in the normal range now,
I've lost about half my hair and it has been falling out. Have been wanting to know why femara works in this way, what is it doing,..like decreasing blood flow? or
Is it hormones? which one? etc...but doctors just blow me off... very frustrating, it seems as if they would just prefer a patient be ignorant and just do it, but ask any questions and they get bent out of shape...

Report post

Mom lost a good bit of hair on Femara too..."thinning" as they put it...her oncologist acted like it wasn't the Femara that was doing it...but, after she stopped the treatment...the hair has been growing back...although, it's a different texture and color.....

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders